MAUDE Adverse Event Report: CATH MB 5F PIG 65CM 8SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CATH MB 5F PIG 65CM 8SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 532598C
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17957271 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported by the sales rep, the distal tip or pig portion of the 5f 65cm 8 side holes (sh) super torque pigtail marker band (mb) angiographic catheter snapped off and was retrieved by using a snare.This occurred in the left iliac artery.The physician was pulling back the catheter through very tight severely calcified lesion (close to a chronic total occlusion) and when felt resistance tip of the catheter snapped off in the patient.Also, a few of the marker bands migrated on the catheter as well.The device was retrieved without damage to the patient.There was no reported patient injury.The user was experienced in using the marking pigtail catheter.The device was stored properly under normal conditions and was opened in sterile filed.No damage was reported on the packaging.There was no resistance/friction while advancing the catheter through the sheath.The femoral artery was the access site.Resistance/friction was experienced while tracking/advancing the catheter though the vasculature.The device did not kink in the area of the separation.The patient is currently in good health.The device will not be returned for analysis.
 
Additional Manufacturer Narrative
As reported by a sales rep, the distal tip of a 5f 65cm 8 side hole (sh) super torque pigtail marker band (mb) angiographic catheter snapped off while in a patient and was retrieved with a snare.The device was stored properly under normal conditions and opened in a sterile field.No damage was reported to the packaging.Access was through the femoral artery.There was no resistance/friction while advancing the catheter through the sheath.However, resistance/friction was experienced while tracking/advancing the catheter though the vasculature.Resistance was also felt while the physician was pulling the catheter back through a very tight, severely calcified lesion (close to a chronic total occlusion) in the left iliac artery when the catheter separated.A few of the marker bands migrated on the catheter as well.The device did not kink in the area of the separation.The user was experienced in using the marking pigtail catheter.The device was retrieved without damage to the patient who was reported to be in good health.There were no reported patient injuries.One non-sterile cath mb 5f pig 65cm 8sh unit was received for analysis.During visual inspection, the marker bands on the device were observed offset/out of position.Five of the twenty marker bands were out of position at the distal section of the unit.Additionally, a separated condition was noted approximately 24.7 cm from the distal tip.No other anomalies were observed during visual analysis.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and found within specification.Functional analysis could not be performed due the separated condition in which the catheter was received.Sem analysis showed evidence of scratch marks and elongations on the body/shaft of the unit.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 17957271 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event, ¿catheter/body shaft ¿ separated - in-patient¿ was confirmed since a separated condition was noted on the unit.The elongations found on the body/shaft are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body/shaft material was induced to a tensile force that exceeded the material yield strength prior to separating.Additionally, the scratch marks near the separation suggest the unit was torn by contact with a sharp object.The event, ¿marker band (supertorque) ¿ offset/out of position - in-patient¿ was confirmed since marker bands were found offset/out of position.The event, ¿catheter (body/shaft) ¿ withdrawal difficulty - from vessel¿ was not confirmed because proper evaluation was not possible due the nature of the complaint.Procedural and/or handling factors such as excessive friction on the catheter may have contributed to the reported conditions.Although not intended as a mitigation of risk, information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), ¿manipulation of the catheter under excessive friction due to interaction with other devices or while trapped in the vasculature, can lead to stretching or elongation of the catheter.Stretching or elongation of the catheter during endovascular procedures could result in the marker bands moving along the catheter.In extreme cases, marker bands may come off the catheter and dislodge into the vascular system.Avoid entrapment of the catheter between other endovascular devices and the vessel wall.¿ based on the information available, product analysis, and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
CATH MB 5F PIG 65CM 8SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key12414776
Report Number9616099-2021-04832
Device Sequence Number14547366
Product Code DQO
UDI-Device Identifier10705032012041
UDI-Public(01)10705032012041(17)230630(10)17957271
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K915836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number532598C
Device Catalogue Number532598C
Device Lot Number17957271
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date10/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1